MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP045
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the four cuffs were not inflating symmetrically with half the cuff sticking to the tube.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: a device history record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.Four samples were received without their original packaging inside a ziploc bag, in used conditions and with their certificate of safe handling.Visual inspection was performed at 12" under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.Results: no damaged could be detected.Functional test: air cuff symmetry test was performed to the units, leak testing and cuff symmetry visual aid.Cuff symmetry fixture was used.Results: when we inflated the sample 1, 2 and 3 with air, the cuff only inflate one side.The cuff was manipulated and the whole cuff inflated.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.When we inflated the sample 4, the cuff inflated without problems.When we measured the cuffs, the percentage for the symmetry was for sample 1:44.44%, for sample 2:41.66%, for sample 3: 50% and for sample 4: 50%.These results are over 33.3% that is the minimum acceptable.Based on the test, the unit is within spec.The complaint is not confirmed.The following are relevant documents, which were reviewed and considered adequate and correct for testing and inspection activities.Based on the analysis conducted in the sample provided, the complaint was not confirmed.No corrective actions were taken since the complaint was not confirmed.D5 and g4 are unknown.No information has been provided to date.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15466893
Report Number3012307300-2022-20141
Device Sequence Number7011215
Product Code JOH
UDI-Device Identifier15021312000733
UDI-Public15021312000733
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/03/2022
Device Model Number67SP045
Device Catalogue Number67SP045
Device Lot Number3450063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown